Put Strategies in Place to Prevent Errors With Neuromuscular Blockers

New reports of errors will draw attention to orders for "neuromuscular blockers"...rocuronium, succinylcholine, vecuronium, etc.

These paralyzing meds prevent patients from breathing, moving, or speaking. Med-induced paralysis can be necessary for patients on ventilators...but in NON-ventilated patients, it can be deadly.

Recently, cisatracurium 10 mg/mL was mistakenly injected instead of cisatracurium 2 mg/mL. This 5-fold overdose led to the patient having extended paralysis...and an ICU stay until the med's effects wore off.

Get unlimited access through an Enterprise license

Hospital Pharmacy Technician's Letter includes:

  • 12 issues every year, with brief articles about new meds and hot topics
  • 200+ CE courses, including the popular CE-in-the-Letter
  • Helpful, in-depth Technician Tutorials
  • Access to the entire archive

Already a subscriber? Log in

Not sold to individuals